Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 19, 2016, 7:24 PM CDT for Chilton County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 7:24 PM CDT (00:24 UTC)
- Expired
- Aug 19, 2016, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 59 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WWUS84 KBMX 200024
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT FRI AUG 19 2016
ALZ033>035-040-041-200115-
PERRY AL-CHILTON AL-BIBB AL-DALLAS AL-AUTAUGA AL-
724 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILTON...
NORTHEASTERN PERRY...NORTHWESTERN AUTAUGA...SOUTHEASTERN BIBB AND
NORTHEASTERN DALLAS COUNTIES UNTIL 815 PM CDT...
AT 723 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF HEIBERGER TO NEAR PAUL M GRIST
STATE PARK TO VALLEY GRANDE. MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VALLEY GRANDE...MAPLESVILLE...BILLINGSLEY...PLECHER...CHILTON COUNTY
MOTOR SPORTS PARK...TALLADEGA NATIONAL FOREST...POOLES CROSSROADS...
PARNELL...PAUL M GRIST STATE PARK...LAWLEY...RANDOLPH...VALLEY CREEK
JUNCTION...BARRETT CREEK...ISABELLA...PLANTERSVILLE...OAKMULGEE...
CAMPBELL...DAWSON MILL AND STANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3244 8697 3259 8709 3274 8725 3294 8697
3286 8672 3263 8663
TIME...MOT...LOC 0023Z 229DEG 17KT 3274 8715 3264 8703 3251 8697
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 4:06 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 19, 4:06 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 406 PM CDT FRI AUG 19 2016 .SHORT TERM... Through Tonight. The stratus deck that moved in from the NW this morning delayed convection in that area, but the latest trends would indicate that it is now trying to fill in somewhat. Believe best coverage thru the remainder of the afternoon will be across the north and west. Although overall coverage is expected to decrease thru the evening hours, it becomes a bit more difficult to pinpoint any specific areas of lingering convection. Many global models have convection generally decreasing from north to south, however, some HiRes guidance hints at some sea breeze convection moving up from the south by early evening. If this latter scenario plays out, then pops will need to be updated for the evening period. For the overnight period, it looks like we will see a return of the stratus deck as it is progged to move back in from the NW late tonight/early Saturday morning. Lows will once again be in the low/mid 70s. 19 .LONG TERM... Saturday through Friday. Westerly to southwesterly flow aloft will continue across the southeast with the upper ridge over the eastern Gulf and Florida Peninsula. As the upper trough deepens across the Upper Midwest and Great Lakes States, a cold front will push southeastward over the weekend. Scattered to numerous showers and storms will continue across Central Alabama on both Saturday and Sunday Afternoon, due to the lifting mechanism of the front and upper level disturbances moving in from the west. In terms of the cold front actually moving through Central Alabama on Monday, guidance is starting to trend more towards stalling the front out. The ECMWF now stalls out the front just south of the I-20 corridor, and the GFS pushes the front through, but just barely. The upper ridge is now being advertised to strengthen across the northern Gulf Monday night which would lend toward a slower frontal passage, or no passage much at all. For now, have started to trend a little higher with dewpoints and temperatures on Monday, and may eventually have to bump up PoPs as well depending on where the front actually ends up. The upper ridge remains in place through mid-week with tropical moisture returning. At least scattered showers and storms can be expected each afternoon, with perhaps an increase in coverage by the end of the week with maybe another weak surface front moving in from the north. 56/GDG && .AVIATION... 18Z TAF Discussion. Heading into early afternoon, differential heating has occurred along a southwest-to-northeast cloud deck across central Alabama. This is promoting the development of a broken line of showers and thunderstorms, movement easterly. This line has cleared TCL, so I've gone with VCTS to account for additional development through the afternoon. Elsewhere, a mix of VCTS and TSRA has been carried as this line, and development ahead of it, will likely affect the remaining TAF sites through the day. This activity will bring conditions down to at least MVFR as they impact any given airport. Shower/thunderstorm coverage will decline this evening, but the weather pattern will remain conducive for some isolated cells to persist in some fashion. So, I've kept VCSH going for a period of time. Clouds linger overnight, with fog possible heading into Saturday morning. 89/GSatterwhite && .FIRE WEATHER... A humid airmass will remain in place through the rest of the week and into the weekend, with scattered to numerous showers and storms each day. Less humid air will make its way into the state by early next week. Critical fire weather conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 87 73 85 66 / 40 60 40 50 20 Anniston 72 88 73 86 67 / 30 50 30 50 20 Birmingham 74 88 74 87 68 / 40 50 30 50 20 Tuscaloosa 74 89 75 88 70 / 30 50 30 50 20 Calera 73 89 74 88 69 / 30 50 30 50 20 Auburn 73 89 73 89 71 / 30 40 20 50 30 Montgomery 75 92 75 92 73 / 30 40 20 50 30 Troy 73 91 74 91 73 / 20 40 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 19, 8:08 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 808 AM CDT FRI AUG 19 2016 ALZ011>015-017>050-201615- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 808 AM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 19, 1:34 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 5 ESE BOAZ 34.18N 86.08W
08/19/2016 ETOWAH AL EMERGENCY MNGR
TREES SNAPPED OR UPROOTED AT THE CORNER OF LEETH GAP ROAD
AND SARDIS
&&
CBAIRDLocal storm report, Aug 19, 1:41 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 5 ESE BOAZ 34.18N 86.08W
08/19/2016 ETOWAH AL EMERGENCY MNGR
TREES SNAPPED OR UPROOTED AT THE CORNER OF LEETH GAP ROAD
AND SARDIS WIND EST AT 30-40MPH...CORRECTED
&&
CBAIRDLocal storm report, Aug 19, 4:30 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 2 NNW REECE CITY 34.10N 86.05W
08/19/2016 ETOWAH AL EMERGENCY MNGR
TREE DOWN AT THE CORNER OF BRUTON GAP ROAD AND DUCK
SPRINGS ROAD...EST WINDS 30-40MPH
&&
CBAIRDSpecial weather statement, Aug 19, 7:02 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT FRI AUG 19 2016
ALZ033-040-200045-
PERRY AL-DALLAS AL-
702 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PERRY AND
NORTHERN DALLAS COUNTIES UNTIL 745 PM CDT...
AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF PAUL M GRIST STATE PARK...OR 9 MILES NORTHWEST OF
VALLEY GRANDE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VALLEY GRANDE...PAUL M GRIST STATE PARK...VALLEY CREEK JUNCTION...
SUTTLE...BARRETT CREEK...RADFORD...SUMMERFIELD AND PLANTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3262 8725 3276 8702 3266 8702 3266 8692
3264 8692 3263 8691 3261 8691 3257 8690
3255 8691 3253 8690 3243 8711
TIME...MOT...LOC 0001Z 240DEG 48KT 3259 8712Special weather statement, Aug 19, 7:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT FRI AUG 19 2016
ALZ033>035-040-041-200115-
PERRY AL-CHILTON AL-BIBB AL-DALLAS AL-AUTAUGA AL-
724 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILTON...
NORTHEASTERN PERRY...NORTHWESTERN AUTAUGA...SOUTHEASTERN BIBB AND
NORTHEASTERN DALLAS COUNTIES UNTIL 815 PM CDT...
AT 723 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF HEIBERGER TO NEAR PAUL M GRIST
STATE PARK TO VALLEY GRANDE. MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VALLEY GRANDE...MAPLESVILLE...BILLINGSLEY...PLECHER...CHILTON COUNTY
MOTOR SPORTS PARK...TALLADEGA NATIONAL FOREST...POOLES CROSSROADS...
PARNELL...PAUL M GRIST STATE PARK...LAWLEY...RANDOLPH...VALLEY CREEK
JUNCTION...BARRETT CREEK...ISABELLA...PLANTERSVILLE...OAKMULGEE...
CAMPBELL...DAWSON MILL AND STANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3244 8697 3259 8709 3274 8725 3294 8697
3286 8672 3263 8663
TIME...MOT...LOC 0023Z 229DEG 17KT 3274 8715 3264 8703 3251 8697The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:02 PM CDT | Special Weather Statement | BMX | Perry | 43 min |
| Aug 19, 8:55 PM CDT | Areal Flood Advisory | BMX | Winston | 2 hr |
| Aug 20, 3:41 PM CDT | Special Weather Statement | BMX | Lee | 34 min |
| Aug 20, 3:58 PM CDT | Special Weather Statement | BMX | Lee | 32 min |
| Aug 20, 4:57 PM CDT | Special Weather Statement | BMX | Perry | 33 min |
| Aug 20, 5:35 PM CDT | Special Weather Statement | BMX | Chilton | 40 min |
| Aug 20, 6:11 PM CDT | Special Weather Statement | BMX | Jefferson | 34 min |
| Aug 20, 6:36 PM CDT | Special Weather Statement | BMX | Jefferson | 39 min |
| Aug 20, 6:52 PM CDT | Special Weather Statement | BMX | Shelby | 38 min |
| Aug 20, 6:55 PM CDT | Special Weather Statement | BMX | Bibb | 35 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.